Journal article

Exact and approximate symmetries for light propagation equations with higher order nonlinearity

Published in:
  • Lobachevskii Journal of Mathematics. - 2010, vol. 31, no. 2, p. 123-140
English For the first time exact analytical solutions to the eikonal equations in (1+1) dimensions with a refractive index being a saturated function of intensity are constructed. It is demonstrated that the solutions exhibit collapse; an explicit analytical expression for the self-focusing position, where the intensity tends to infinity, is found. Based on an approximated Lie symmetry group, solutions to the eikonal equations with arbitrary nonlinear refractive index are constructed. Comparison between exact and approximate solutions is presented. Approximate solutions to the nonlinear Schrödinger equation in (1 + 2) dimensions with arbitrary refractive index and initial intensity distribution are obtained. A particular case of refractive index consisting of Kerr refraction and multiphoton ionization is considered. It is demonstrated that the beam collapse can take place not only at the beam axis but also in an off-axis ring region around it. An analytical condition distinguishing these two cases is obtained and explicit formula for the self-focusing position is presented.
Faculté des sciences et de médecine
Département de Physique
  • English
License undefined
Persistent URL

Document views: 16 File downloads:
  • tat_eas.pdf: 38